Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The algebra of almost periodic functions
has infinite topological stable rank


Author: Fernando Daniel Suárez
Journal: Proc. Amer. Math. Soc. 124 (1996), 873-876
MSC (1991): Primary 46J10
MathSciNet review: 1307566
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $A$ is the uniform algebra of almost periodic functions, then the set $U_n(A)=\{(a_1,\dotsc,a_n)\in A^n\colon\ \sum _{1\leq j\leq n}Aa_j=A\}$ cannot be dense in $A^n$ for any positive integer $n$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46J10

Retrieve articles in all journals with MSC (1991): 46J10


Additional Information

Fernando Daniel Suárez
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720
Address at time of publication: Instituto Argentino de Matemática, Vio monte 1636-1$^{o}$ Cpo.-1$^{o}$ Piso, 1055 Buenos Aires, Argentina

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03200-5
PII: S 0002-9939(96)03200-5
Keywords: Almost periodic functions, unimodulars, topological stable rank
Received by editor(s): July 12, 1994
Received by editor(s) in revised form: September 22, 1994
Additional Notes: The author is a Fellow of the John Simon Guggenheim Memorial Foundation
Communicated by: Dale Alspach
Article copyright: © Copyright 1996 American Mathematical Society